Missouri, 2003

Hail in Missouri, April 24, 2003

April 24, 2003 · NWS MEG · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$410
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 24, 8:30 PM CST, 17 minutes earlier.

Area forecast discussion, Apr 24, 8:30 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
930 PM CDT THU APR 24 2003

SEVERE WEATHER EVENT CONTINUING. WARM FRONTAL BOUNDARY NEAR A
BVX-CKM-GWO LINE...AND HASNT MOVED A LOT THE LAST COUPLE OF
HOURS. MOST CONVECTION ACROSS AREA BECOMING ELEVATED...EXCEPT
FOR EXTREME SOUTHWEST. NO INDICATIONS THAT WATCHES WILL BE
DROPPED MUCH...IF ANY BEFORE EXPIRATION AT 05Z. WHILE EASTERN
AREAS MAY BE A DEGREE OR TWO BELOW FORECAST LOWS...TEMPERATURES
WILL NOT BE FALLING ANY TIME SOON. AN UPDATE WILL BE NECESSARY
BY ABOUT 05Z FOR CONVECTIVE ISSUES...BUT NONE CURRENTLY
PLANNED BEFORE THAT.

.MEG...NONE.

WAGNER
Hazardous weather outlook, Apr 24, 7:26 PM CST, 1 hour 21 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-251100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
826 PM CDT THU APR 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS
PORTIONS OF EAST ARKANSAS...NORTHWEST MISSISSIPPI AND EXTREME
SOUTHWEST TENNESSEE. THE MODERATE RISK AREA IS SOUTH AND WEST OF A
LINE FROM JONESBORO TO MEMPHIS TO OXFORD TO GREENWOOD MISSISSIPPI.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE REST OF THE MID-SOUTH. THE SLIGHT RISK AREA
INCLUDES JACKSON...DYERSBURG...AND TUPELO.

A DEEP LOW PRESSURE SYSTEM OVER THE PLAINS WILL MOVE ACROSS THE
MID-SOUTH ON FRIDAY. AN ASSOCIATED WARM FRONT WILL CONTINUE TO MOVE
THROUGH THE MID-SOUTH OVERNIGHT CONTINUING THE UNSTABLE CONDITIONS
AND THE POTENTIAL FOR SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED
TORNADOES CANNOT BE RULED OUT...ESPECIALLY IN THE MODERATE RISK
AREA. SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE ENTIRE OVERNIGHT
PERIOD...ESPECIALLY BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL CONTINUE ON FRIDAY. A FEW STORMS MAY BE SEVERE
EAST OF DYERSBURG AND MEMPHIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE LIKELY OVERNIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, Apr 24, 6:26 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT THU APR 24 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0627 PM    HOULKA                    MS   0.75 INCH HAIL
04/24/03   CHICKASAW

0645 PM    SHANNON                   MS   0.88 INCH HAIL
04/24/03   LEE(MS)

0647 PM    NETTLETON                 MS   1.75 INCH HAIL
04/24/03   LEE(MS)

0655 PM    EVERGREEN                 MS   1.00 INCH HAIL
04/24/03   ITAWAMBA

0658 PM    5E NETTLETON              MS   1.00 INCH HAIL
04/24/03   LEE(MS)
Special weather statement, Apr 24, 7:13 PM CST, 1 hour 34 minutes before
ARZ008-250200-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT THU APR 24 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY.

A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 13 MILES
WEST OF RAVENDEN SPRINGS AT 813 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 24, 7:42 PM CST, 1 hour 5 minutes before
ARZ017-250245-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CDT THU APR 24 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF ANNIEVILLE AT 842
PM CDT...MOVING EAST AT 20 MPH.

PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF BLACK ROCK AND
HOXIE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 24, 8:01 PM CST, 46 minutes before
ARZ058-250300-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
901 PM CDT THU APR 24 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PHILLIPS COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED OVER ARKANSAS COUNTY AT 901 PM
CDT...MOVING EAST AT 15 MPH.

PEOPLE IN PHILLIPS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 24, 8:24 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CDT THU APR 24 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0806 PM    ROELLEN                   TN   0.75 INCH HAIL
04/24/03   DYER                           REPORTED BY SPOTTER.

0814 PM    NEWBERN                   TN   0.75 INCH HAIL
04/24/03   DYER                           REPORTED BY DYER COUNTY
                                          EMA.

0816 PM    NEWBERN                   TN   65 MPH WIND GUST
04/24/03   DYER                           REPORTED BY SPOTTER.

0816 PM    NEWBERN                   TN   0.88 INCH HAIL
04/24/03   DYER                           REPORTED BY SPOTTER.

0905 PM    DALTON                    AR   1.75 INCH HAIL
04/24/03   RANDOLPH                       REPORTED BY RANDOLPH
                                          COUNTY EMA.

0915 PM    HAIMEL                    AR   1.00 INCH HAIL
04/24/03   RANDOLPH                       REPORTED BY RANDOLPH
                                          COUNTY SHERIFFS OFFICE.
Special weather statement, Apr 24, 8:27 PM CST, 20 minutes before
ARZ009-250330-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CDT THU APR 24 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF DATTO AT 927 PM
CDT...MOVING EAST AT 30 MPH.

PEOPLE IN CLAY COUNTY...INCLUDING THE CITIES OF CORNING AND
PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Dunklin

When
April 24, 8:47 PM CST to 9:00 PM CST
Where
Dunklin County, Holcomb
Measured
0.88 in hail
Property damage
$100
Reported by
EMERGENCY MANAGER
Coordinates
36.050, -90.300

Hail, Dunklin

When
April 24, 9:48 PM CST to 9:55 PM CST
Where
Dunklin County, Campbell
Measured
0.88 in hail
Property damage
$60
Reported by
AMATEUR RADIO
Coordinates
36.400, -90.033

Hail, Dunklin

When
April 24, 10:40 PM CST to 11:00 PM CST
Where
Dunklin County, Cardwell
Measured
1 in hail
Property damage
$250
Reported by
TRAINED SPOTTER
Coordinates
36.500, -90.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350105, 5350106, 5351104.